Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local blow-up of stratified sets up to bordism


Authors: S. Buoncristiano and M. Dedò
Journal: Trans. Amer. Math. Soc. 273 (1982), 253-280
MSC: Primary 58A35; Secondary 57R90
DOI: https://doi.org/10.1090/S0002-9947-1982-0664041-5
MathSciNet review: 664041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Homological obstructions are given, whose vanishing is a necessary and sufficient condition for the existence of a blow-up of an abstract prestratification $ V$ along a 'locally top-dimensional' substratification $ V'$.


References [Enhancements On Off] (What's this?)

  • [1] S. Akbulut and H. C. King, Real algebraic structures on some topological spaces, Univ. of Maryland, preprint, 1979.
  • [2] N. A. Baas, On bordism theory of manifolds with singularity, Math. Scand. 33 (1973), 279-302. MR 0346824 (49:11547b)
  • [3] S. Buoncristiano and M. Dedò, On resolving singularities and relating bordism to homology, Ann. Scuola Norm. Sup. Pisa 7 (1980), 605-624. MR 600525 (82i:57030)
  • [4] S. Buoncristiano, C. P. Rourke and B. J. Sanderson, A geometric approach to homology theory, London Math. Soc. Lecture Notes, no. 18, Cambridge Univ. Press, London, 1976. MR 0413113 (54:1234)
  • [5] P. E. Conner and E. E. Floyd, Differentiable periodic maps, vol. 33, Springer-Verlag, Berlin and New York, 1964. MR 0176478 (31:750)
  • [6] M. Kato, Topological resolution of singularities, Topology 12 (1973), 355-372. MR 0339196 (49:3959)
  • [7] -, Partial Poincaré duality for $ k$-regular spaces and complex algebraic sets, Topology 16 (1977), 33-50. MR 0450607 (56:8900)
  • [8] J. Mather, Notes on topological stability, Lecture Notes, Harvard Univ., 1970.
  • [9] J. W. Milnor and J. D. Stasheff, Characteristic classes, Ann. Math. Studies, vol. 76, Princeton Univ. Press, Princeton, N. J., 1974. MR 0440554 (55:13428)
  • [10] D. A. Stone, Stratified polyhedra, Lecture Notes in Math., vol. 252, Springer-Verlag, Berlin and New York, 1972. MR 0372870 (51:9074)
  • [11] R. E. Stong, Notes on cobordism theory, Math. Notes, Princeton Univ. Press, Princeton, N. J., 1968.
  • [12] -, Some remarks on symplectic cobordism, Ann. of Math. 86 (1967), 425-433. MR 0219079 (36:2162)
  • [13] D. Sullivan, Singularities in spaces, Proc. Liverpool Singularity Symposium II, Lecture Notes in Math., vol. 209, Springer-Verlag, Berlin and New York, 1971, pp. 196-206. MR 0339241 (49:4002)
  • [14] R. Thom, Stratified sets and morphisms: local models, Proc. Liverpool Singularity Symposium I, Lecture Notes in Math., vol. 192, Springer-Verlag, Berlin and New York, 1971. MR 0283808 (44:1038)
  • [15] -, Quelques propriétés globales des applications différentiables, Comm. Math. Helv. 28 (1954), 17-86. MR 0061823 (15:890a)
  • [16] -, Ensembles et morphismes stratifié, Bull. Amer. Math. Soc. 75 (1969), 240-284. MR 0239613 (39:970)
  • [17] A. Verona, Homological properties of abstract prestratifications, Rev. Roumaine Math. Pures Appl. 17 (1972), 1109-1121. MR 0322887 (48:1248)
  • [18] N. Levitt, Exotic singular structures on spheres, Trans. Amer. Math. Soc. 205 (1975), 371-388. MR 0377909 (51:14078)
  • [19] A. Liulevicius, Notes on homotopy of Thom spectra, Amer. J. Math. 86 (1964), 1-16. MR 0166787 (29:4060)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A35, 57R90

Retrieve articles in all journals with MSC: 58A35, 57R90


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0664041-5
Keywords: Stratified set, blow-up, bordism, characteristic numbers
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society